I just started taking Arava about a week ago, so can't really tell you yet what I think. It's to replace the MTX because of getting liver toxicity at least 3x with it! My Rheumy says that it's not so severe as far as the side effects of hair loss, mouth sores, etc. that MTX. I really had those side effects pretty bad with MTX but got some help with folic acid, etc. I'm also on Plaquenil and Prednisone, so we'll see now how this combo is working. i agree with you BOOKWERM, that it's best to not read all the scary stuff and just see how you own body is doing! Good luck to everyone!
I'm starting my ticker over with going low carb.
"Little by little whittling my middle!"
current weight: 175.5
Fitness Minutes: (95,382) Posts: 8,568 4/21/12 12:25 P
I took Arava for a couple of years but was taken off it because I was so tired all the time because it caused me to medication induced anemia.
That said, other than that, I had no ill effects and thought that it worked quite well.
I was also on Plaquenil for a long time and I really liked that one. I especially liked the fact that it was originally an anti-malaria medication and so I didn't have to worry about getting malaria on my travels to the Caribbean. I was taken off it because I taking Rituxan now and it was working and my rheumy didn't think I needed to be on anything else. The only RAD meds I'm on now is the Rituxan and most of the time, I'm fine.
I don't read the scary side effects very often because they are scary and because I'd rather have quality of life now than worry about what may or may not happen in the future.
Joanna from Dundas, Ontario BLC20-25 - Amber Amazon Warriors Eastern Daylight Time (EDT)
Co-Leader of Living With Rheumatoid Autoimmune Disease (RAD)
Happy and healthy people have a better chance to live with confidence and contribute value to the world than anyone else. Don't take that for granted. ~ James Clear ~
I havent had that one I have done the methatrixate with plaquinel and they seem to work for me other than the fact of steroid usual effects. I think it is an individual thing honestly because not everyoines body responds to medicine the same. However if your really concerned I found my pharmacy to be the best resource for information regarding possible side effects and they are the better than the docs when it comes to mixture of illness and medicine. I hope this helps you some. I will keep you in my prayers. Kim
current weight: 295.0
Fitness Minutes: (3,290) Posts: 222 4/20/12 12:01 A
Well, I tried Arava (Leufonamide) a while back when I was first diagnosed. I never had much luck with it--it never kicked in. One thing I did get was a rash that started on my arms and eventually made its way to my shoulders and legs. My rheumie took me off of it and then we started the various injectable/infusion medicines. Incidentally, I have been allergic to quite a few medicines, so don't fear that this is a common occurrence (Humira was great till I developed an allergy to it as well). I have a friend who has been on Arava and occasionally Plaquenil for years and swears by it. She switches between the two medicines when one starts to wear off.
I hope that you find relief soon, and that the RA settles down quickly! --Heather
I just got back from a visit to my rheum. I was experiencing another flare while on humira- swelling and pain. I was beginning to feel better on Humira but the longest stretch was 4 days. At my last appt, the dr said she wanted to add another med to my regime. Since this time I am on humira and prednisone and still having trouble, she decided to add Avara/LeFlunomide to the mix. I can't take MTX b/c I have asthma. I am petrified to take this medicine. The pain has been tolerable but 1) I have a high tolerance and 2) it limits what I can do including moving around with my 4 year old. Its been almost 6 months since the initial flare that left me swollen and in severe pain. I feel better from then but I still have pain walking and today I had a hard time writing. Has anyone else been on Arava? I am not kidding when I say I am scared...I read a bunch of reviews and I just don't know. I do know that most people who post are the ones with bad experiences...I really need to hear from you guys. Anyone?
SparkPeople, SparkCoach, SparkPages, SparkPoints, SparkDiet, SparkAmerica, SparkRecipes, DailySpark, and other marks are trademarks of SparkPeople, Inc. All Rights Reserved.
SPARKPEOPLE is a registered trademark of SparkPeople, Inc. in the United States, European Union, Canada, and Australia. All rights reserved.